Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 63, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 12, 2002, 12:04 PM EDT for Clinton County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2002, 12:04 PM EDT (16:04 UTC)
- Expired
- May 12, 2002, 12:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clinton County, OH
The radar
The Cincinnati radar (KILN), 1 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 10:45 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.1 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 121604 SVRILN OHC027-121630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1204 PM EDT SUN MAY 12 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN SOUTHWEST OHIO... * UNTIL 1230 PM EDT... * AT 1204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF SABINA...OR ABOUT 9 MILES NORTHEAST OF WILMINGTON...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SABINA... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:28 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 12, 10:28 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1028 AM EDT SUN MAY 12 2002 12Z SURFACE ANALYSIS HAD WARM FRONT RUNNING FROM NEAR FDY-N MFD-S YNG. SURFACE LOW WAS OVER NW IL. MORNING SOUNDING PRETTY UNSTABLE...WITH CAPES OVER 100 ALREADY AND LI NEAR -4. NEED TO UPDATE ZONES. MID TO HIGH CLOUDS AHEAD OF CONVECTION ARE PROVIDING CLOUDY SKIES. IN ADDITION...CONVECTION IS ALREADY AFFECT THE NORTHWEST QUARTER OF THE FA. WILL NEED TO UPDATE WORDING AND POPS. THIS WILL APPLY TO CENTRAL OHIO ALSO. FARTHER SOUTH...WILL SPLIT OHIO AND KY COUNTIES. NOT A LOT OF PUSH AT THIS TIME ON THE SOUTH EDGE...SO WILL INCREASE POPS FOR OHIO TO CATEGORICAL...AND WILL ADJUST TIMING IN KENTUCKY. WILL WAIT FOR SPC WATCH BEFORE ISSUING MISILN. .ILN... IN...FLOOD WATCH FOR SUNDAY NIGHT AND MONDAY FOR ZONES INZ073>075... INZ080. KY...FLOOD WATCH FOR SUNDAY NIGHT AND MONDAY FOR ZONES KYZ089>100. OH...FLOOD WATCH FOR SUNDAY NIGHT AND MONDAY FOR ZONES OHZ070>074... OHZ077>082...OHZ088. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:09 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Union | 51 min |
| May 12, 11:22 AM EDT | Severe Thunderstorm Warning | ILN | Clark | 38 min |
| May 12, 11:27 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 33 min |
| May 12, 11:31 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 59 min |
| May 12, 11:36 AM EDT | Severe Thunderstorm Warning | ILN | Warren | 24 min |
| May 12, 11:41 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 49 min |
| May 12, 12:01 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 44 min |
| May 12, 12:32 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 28 min |
| May 12, 1:15 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.